Alert archive / Colorado / River Flood Warnings in 2015

River Flood Warning 7, NWS Denver/Boulder, CO

May 19, 2015Adams County, Colorado

NWS Denver/Boulder, CO issued this river flood warning at May 19, 2015, 9:47 AM MDT for Adams County, Colorado. It took effect at May 20, 2015, 12:00 AM MDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
May 19, 2015, 9:47 AM MDT (15:47 UTC)
In effect from
May 20, 2015, 12:00 AM MDT
Expired
May 20, 2015, 6:00 AM MDT
In force
6 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
Minor

County Adams County, CO

The radar

The Denver radar (KFTG), 37 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Platte River at Henderson (HNDC2).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WGUS45 KBOU 191547
FLWBOU
   
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
947 AM MDT TUE MAY 19 2015

...The National Weather Service in Denver has issued a Flood Warning 
for the following rivers in Colorado... 

  Cache La Poudre River near Greeley affecting Weld County.
  South Platte River at Henderson affecting Adams County.
  South Platte River near Kersey affecting Weld County.
  South Platte River near Weldona affecting Morgan County.
  South Platte River near Balzac affecting Logan...Morgan and 
  Washington Counties.

.Another round of heavy rain across the Front Range and northeast
plains of Colorado will bring a return of river flooding to sections
of the South Platte and Cache La Poudre Rivers.  If you have
interests along these rivers...move property and animals to higher
ground if possible.  

There will be elevated flows on all streams along the Front Range and
northeast Colorado for the next several days. This includes rises but
in bank flows along the Cache La Poudre through Fort Collins...
Big Thompson...Little Thompson...St Vrain...Boulder Creek...and Clear
Creek.  Bear Creek from above Evergreen through Morrison may
experience minor flooding and overbank flows.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or has been reported.
Stream rises will be slow and flash flooding is not expected. 
However, all interested parties should take necessary precautions 
immediately.

&&

COC001-201200-
/O.NEW.KBOU.FL.W.0007.150520T0600Z-150520T1200Z/
/HNDC2.1.ER.150520T0600Z.150520T0600Z.150520T0600Z.UU/
947 AM MDT TUE MAY 19 2015

The National Weather Service in Denver has issued a 

* Flood Warning for 
  the South Platte River at Henderson.
* from tonight to Wednesday morning.
* At  8:46 AM Tuesday the stage was 9.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage early 
  tonight.
* Impact...At 10.0 feet...The South Platte River overflows onto roads 
  in the Fort Lupton area.
* Flood history...This crest compares to a previous crest of 10.1 feet
  on Jul 13 2011.

&&

LAT...LON 3981 10497 4002 10483 4028 10488 4020 10482
 3999 10481 3981 10494            

$$

COC123-202147-
/O.NEW.KBOU.FL.W.0008.150520T0600Z-150522T2000Z/
/KERC2.2.ER.150520T0600Z.150521T0600Z.150522T1400Z.UU/
947 AM MDT TUE MAY 19 2015

The National Weather Service in Denver has issued a 

* Flood Warning for 
  the South Platte River near Kersey.
* from late tonight to Friday afternoon.
* At  8:30 AM Tuesday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and 
  continue to rise to near 11.7 feet by early Thursday morning.The 
  river will fall below flood stage by Friday morning.
* Impact...At 11.5 feet...Southern sections of Hardin are flooded.
* Flood history...This crest compares to a previous crest of 11.7 feet
  on May 8 1973.

&&

LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428
 4040 10460 4026 10487            

$$

COC087-202147-
/O.NEW.KBOU.FL.W.0009.150521T0300Z-150523T1330Z/
/WNAC2.2.ER.150521T0300Z.150522T0600Z.150523T0730Z.UU/
947 AM MDT TUE MAY 19 2015

The National Weather Service in Denver has issued a 

* Flood Warning for 
  the South Platte River near Weldona.
* from Wednesday evening to Saturday morning.
* At  8:45 AM Tuesday the stage was 8.8 feet.
* Flood stage is 10.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Wednesday evening and continue
  to rise to near 11.3 feet by early Friday morning.The river will 
  fall below flood stage by early Saturday morning.
* Impact...At 11.5 feet...Water flows over Colorado Highway 144 near 
  the Bijou Creek confluence.
* Flood history...This crest compares to a previous crest of 11.7 feet
  on May 8 1973.

&&

LAT...LON 4031 10426 4037 10402 4030 10386 4028 10388
 4033 10399 4027 10428            

$$

COC075-087-121-202147-
/O.NEW.KBOU.FL.W.0010.150521T0000Z-150523T1930Z/
/BZNC2.1.ER.150521T0000Z.150522T0600Z.150523T1330Z.UU/
947 AM MDT TUE MAY 19 2015

The National Weather Service in Denver has issued a 

* Flood Warning for 
  the South Platte River near Balzac.
* from Wednesday evening to Saturday afternoon.
* At  8:30 AM Tuesday the stage was 8.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday evening and continue
  to rise to near 10.9 feet by Friday morning.The river will fall 
  below flood stage by Saturday morning.
* Impact...At 11.0 feet...Water flows over State Highway 63 near 
  Atwood.
* Flood history...This crest compares to a previous crest of 10.4 feet
  on Jun 12 1995.

&&

LAT...LON 4029 10387 4028 10371 4056 10324 4055 10322
 4026 10363 4027 10389            

$$

COC123-202146-
/O.NEW.KBOU.FL.W.0011.150519T2248Z-150522T0900Z/
/GRPC2.1.ER.150519T2248Z.150520T1800Z.150522T0300Z.UU/
947 AM MDT TUE MAY 19 2015

The National Weather Service in Denver has issued a 

* Flood Warning for 
  the Cache La Poudre River near Greeley.
* from this afternoon to late Thursday night.
* At  8:30 AM Tuesday the stage was 7.6 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 8.5 feet by Wednesday evening.The river 
  will fall below flood stage by Thursday evening.
* Flood history...This crest compares to a previous crest of 8.5 feet 
  on Jun 13 1997.

&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$
1 follow-up statement
107 
WGUS85 KBOU 200308
FLSBOU
   
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DENVER CO
908 PM MDT TUE MAY 19 2015

...The Flood Warning is cancelled for the following rivers in 
Colorado...
 
  South Platte River at Henderson affecting Adams County.

...The Flood Warning continues for the following rivers in 
Colorado...
 
  Cache La Poudre River near Greeley affecting Weld County. 
  South Platte River near Kersey affecting Weld County. 
  South Platte River near Weldona affecting Morgan County. 
  South Platte River near Balzac affecting Logan...Morgan and 
  Washington Counties. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or has been reported.
Stream rises will be slow and flash flooding is not expected. 
However, all interested parties should take necessary precautions 
immediately.

&&

COC123-210908-
/O.EXT.KBOU.FL.W.0011.000000T0000Z-150521T1200Z/
/GRPC2.1.ER.150520T1800Z.150520T1800Z.150521T0600Z.UU/
908 PM MDT TUE MAY 19 2015

The Flood Warning continues for
  the Cache La Poudre River near Greeley.
* until Thursday morning...or until the stream falls below flood 
  stage.
* At  8:30 PM Tuesday the stage was 7.6 feet.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Wednesday afternoon.
* Flood history...This crest compares to a previous crest of 8.0 feet 
  on Aug 5 1951.

&&

LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
 4043 10474 4043 10488            

$$

COC001-200338-
/O.CAN.KBOU.FL.W.0007.000000T0000Z-150520T1200Z/
/HNDC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
908 PM MDT TUE MAY 19 2015

The Flood Warning is cancelled for
  the South Platte River at Henderson.
* At  8:46 PM Tuesday the stage was 8.9 feet.
* Flood stage is 10.0 feet.
* Forecast...The river crested below flood stage at 9.9 feet. The 
  river will fall to 8.3 feet by Wednesday afternoon.
* Flood history...This crest compares to a previous crest of 9.0 feet 
  on Jul 31 2014.

&&

LAT...LON 3981 10497 4002 10483 4028 10488 4020 10482
 3999 10481 3981 10494            

$$

COC123-210908-
/O.EXT.KBOU.FL.W.0008.150520T0600Z-150522T0200Z/
/KERC2.1.ER.150520T0600Z.150520T1800Z.150521T2000Z.UU/
908 PM MDT TUE MAY 19 2015

The Flood Warning continues for
  the South Platte River near Kersey.
* until Thursday evening...or until the stream falls below flood 
  stage.
* At  8:30 PM Tuesday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and 
  continue to rise to near 10.8 feet by Wednesday evening.The river 
  will fall below flood stage by Thursday afternoon.
* Impact...At 11.5 feet...Southern sections of Hardin are flooded.
* Flood history...This crest compares to a previous crest of 10.8 feet
  on Jun 18 1965.

&&

LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428
 4040 10460 4026 10487            

$$

COC087-210908-
/O.EXT.KBOU.FL.W.0009.150521T0600Z-150522T1930Z/
/WNAC2.1.ER.150521T0600Z.150521T1800Z.150522T1330Z.UU/
908 PM MDT TUE MAY 19 2015

The Flood Warning continues for
  the South Platte River near Weldona.
* from late Wednesday night to Friday afternoon...or until the stream
  falls below flood stage.
* At  8:45 PM Tuesday the stage was 8.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Thursday morning and 
  continue to rise to near 10.5 feet by Thursday evening.The river 
  will fall below flood stage by Friday morning.
* Impact...At 11.0 feet...There is widespread flooding along the 
  river. 
* Flood history...This crest compares to a previous crest of 10.4 feet
  on May 3 1999.

&&

LAT...LON 4031 10426 4037 10402 4030 10386 4028 10388
 4033 10399 4027 10428            

$$

COC075-087-121-210908-
/O.EXT.KBOU.FL.W.0010.150521T1800Z-150523T0000Z/
/BZNC2.1.ER.150521T1800Z.150522T0000Z.150522T1800Z.UU/
908 PM MDT TUE MAY 19 2015

The Flood Warning continues for
  the South Platte River near Balzac.
* from Thursday afternoon to Friday evening...or until the stream 
  falls below flood stage.
* At  8:30 PM Tuesday the stage was 8.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday afternoon and 
  continue to rise to near 10.2 feet by early Friday morning.The 
  river will fall below flood stage by Friday afternoon.
* Impact...At 10.0 feet...Minor flooding occurs at Sterling.
* Flood history...This crest compares to a previous crest of 10.4 feet
  on May 3 1999.

&&

LAT...LON 4029 10387 4028 10371 4056 10324 4055 10322
 4026 10363 4027 10389            

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood warning went out at May 19, 9:37 AM MDT, 10 minutes earlier.

Area forecast discussion, May 19, 9:37 AM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
937 AM MDT TUE MAY 19 2015

.UPDATE...
ISSUED AT 937 AM MDT TUE MAY 19 2015

HAVE INCREASED RAIN AND SNOW COVERAGE OVER SOUTH PARK AND THE
CENTRAL MOUNTAINS THIS AFTERNOON AS A WEAK WAVE CURRENTLY DOWN
OVER THE SAN JUANS MOVES NORTHEAST. A FEW LIGHTNING STRIKES IN
THAT AREA ALREADY...EXPECT ISOLATED TO SCATTERED STORMS OVER THE
HIGHER TERRAIN THIS AFTERNOON. THE SNOWFALL OVER SOUTH PARK IS
DECREASING...AND WILL STILL ALLOW THE ADVISORY TO END AT NOON.
PAST THIS TIME...SHOWERS WILL BECOME SCATTERED WHICH WILL STILL
LIKELY CREATE AREAS OF QUICK HEAVY SNOWFALL RATES....BUT NOT
WIDESPREAD.

BACK EDGE OF HEAVIER WIDESPREAD RAIN FOR THE PLAINS NOW MOVING
NORTHEAST OVER THE PALMER DIVIDE. THIS WILL CONTINUE TO MOVE
NORTHEAST THROUGH THE DAY. UPSLOPE FLOW OVER THE NORTHERN
FOOTHILLS WILL CONTINUE TO BRING HEAVIER RAINFALL THERE FOR THE
NEXT FEW HOURS. WILL ALLOW THE SMALL STREAM FLOOD ADVISORY THERE
TO CONTINUE.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 330 AM MDT TUE MAY 19 2015

UPPER LEVEL LOW WILL BE OVER THE GREAT BASIN TODAY. A STRONG SHORT
WAVE TROUGH EMBEDDED IN THE SOUTHWEST FLOW ALOFT WILL MOVE ACROSS
EASTERN COLORADO TODAY. A SWATH OF PRECIPITATION WILL LIFT NORTHEAST
ACROSS THE STATE THIS MORNING DUE TO STRONG LIFT AHEAD OF THE TROUGH
AND A DIFFLUENT FLOW ALOFT. MODELS CONTINUE TO SHOW AN INCH TO AN
INCH AND HALF OF PRECIPITATION WITH THIS SYSTEM. A LITTLE MORE IN
UPSLOPE AREAS AND LESS OVER DOWNSLOPE AREAS. WILL KEEP 100 POPS IN
THROUGH THE MORNING HOURS AND THEN TAPER DOWN FROM SOUTHWEST TO
NORTHEAST AS THE WAVE LIFTS ACROSS THE STATE.

AIRMASS COOLS THROUGH MID MORNING OVER NORTHERN PARTS OF THE AREA.
COULD BE COLD ENOUGH FOR SNOW TO MIX IN WITH THE RAIN ALONG THE
CHEYENNE RIDGE AND NORTHERN FOOTHILLS. WILL LOWER TO THE SNOW LEVELS
FOR TODAY. WILL MONITOR AND MAY NEED A RAIN SNOW FOR THE LOWER
FOOTHILLS AND CHEYENNE RIDGE LATER THIS MORNING AND AFTERNOON. THERE
IS A CHANCE FOR LIGHT ACCUMULATION ALONG THE CHEYENNE RIDGE AND
LOWER NORTHERN FOOTHILLS. WITH THIS COOLER AIR COMING IN LOWERED
HIGHS FOR TODAY OVER NORTHERN PARTS OF THE AREA.

AS FAR A HIGHLIGHTS GO...ISSUED A WINTER WEATHER ADVISORY FOR ZONE
37...SOUTH PARK WHERE SNOW HAS BEEN COMING DOWN HARD SINCE THE LATE
EVENING HOURS. HEAVIEST SNOW WILL BE ALONG AND NORTH OF 285 WHERE
THE WINTER STORM WARNING IS IN EFFECT. LOWER ELEVATIONS OF PARK
COUNTY MAY SEE MOSTLY RAIN. UNLESS HEAVY RAIN DEVELOPS...PLAN ON
CANCELING THE FLASH FLOOD WARNING FOR THE FOOTHILLS. CURRENT
RAINFALL RATES ARE LESS THAN A QUARTER INCH PER HOUR. JUST EXPECT A
LONG PERIOD OF LIGHT TO MODERATE RAIN. RAIN SHOULD CHANGE TO SNOW
AROUND SUNRISE IN THE HIGHER FOOTHILLS AND COULD FALL TO 7000 FEET
IN THE NORTHERN FOOTHILLS. WILL LEAVE THE FLOOD WATCH FOR THE
NORTHEAST PLAINS AS IS FOR.

RAIN AND SNOW ARE EXPECTED TO END THIS EVENING ACROSS THE AREA. LOW
CLOUDS WILL PERSIST OVERNIGHT AND ARE EXPECTED TO KEEP TEMPERATURES
JUST ABOUT FREEZING...MID TO UPPER 30S. A FEW MODELS ARE SHOWING
LIGHT QPF LATE TONIGHT WHICH WOULD INDICATE DRIZZLE. ANY BREAKS IN
THE CLOUDS MAY ALLOW FOR ENOUGH COOLING FOR FROST.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 330 AM MDT TUE MAY 19 2015

A FLAT UPPER LEVEL RIDGE WILL BUILD OVER THE AREA ON WED AS COOL SFC
HIGH PRES REMAINS OVER ERN CO.  BEST INSTABILITY ON WED WILL BE OVER
THE HIGHER TERRAIN AS A STABLE AIRMASS RESIDES OVER THE PLAINS.
WILL KEEP IN SCT POPS OVER THE HIGHER TERRAIN WITH SOME OF THE
ACTIVITY AFFECTING THE URBAN CORRIDOR BY LATE AFTN INTO THE EARLY
EVENING HOURS. OVER THE PLAINS WILL JUST MENTION A SLIGHT CHC OF
-SHRA. HIGHS ON WED WILL ONLY BE IN THE UPPER 40S TO MID 50S OVER
NERN CO ALTHOUGH ECMWF KEEPS READINGS ROUGHLY 5 DEGREES COOLER.

BY THU ANOTHER UPPER LEVEL TROUGH WILL BE OVER CALIFORNIA WITH SWLY
FLOW ALOFT ACROSS NRN COLORADO.  SFC HIGH PRES WILL BEGIN TO SLOWLY
SHIFT INTO THE CNTRL PLAINS AS LOW PRES DEVELOPS OVER WRN CO.  THIS
WILL ALLOW FOR SELY LOW LVL FLOW EAST OF THE MTNS.  ONCE AGAIN IT
APPEARS THE BEST INSTABILITY WILL STAY IN THE MTNS AND FOOTHILLS
WITH A MORE STABLE AIRMASS OVER THE PLAINS.  THUS WILL KEEP SCT POPS
OVER THE HIGHER TERRAIN WITH ONLY A SLIGHT CHC OVER NERN CO.  HIGHS
ON THU MAY BEGIN TO MODERATE SLOWLY WITH READINGS RISING INTO THE
UPPER 50S TO LOWER 60S.

FOR THU NIGHT INTO FRI APPEARS THERE WILL BE A DISTURBANCE MOVING NE
ACROSS THE AREA AS DEEPER LOW LVL MOISTURE BEGINS TO ADVECT INTO
NERN CO IN SELY LOW LVL FLOW.  BOTH THE ECMWF AND GFS CONTINUE TO
SHOW FAVORABLE MID LVL ASCENT MOVING ACROSS THE AREA SO THERE
SHOULD BE A GOOD CHC OF SHOWERS AND A FEW TSTMS. WITH INCREASING
PRECIPITABLE WATER VALUES MAY SEE SOME HEAVY RAIN OVER PORTIONS OF
NERN CO. BY FRI AFTN THE DISTURBANCE WILL MOVE OUT OF THE AREA
WITH MID LVL DESCENT DEVELOPING ACROSS THE AREA. HOWEVER IF ENOUGH
HEATING OCCURS COULD STILL SEE SOME REDEVELOPMENT OF SCT SHOWERS
AND TSTMS IN SOME AREAS ESPECIALLY OVER THE HIGHER TERRAIN AND
OVER THE URBAN CORRIDOR BY LATE AFTN INTO THE EARLY EVENING
HOURS. AS FOR HIGHS ON FRI WILL KEEP READINGS IN THE LOWER 60S FM
DENVER TOWARDS LIMON WHILE FURTHER NORTH ALONG THE WY-NE BORDER
HIGHS MAY ONLY BE IN THE LOWER TO MID 50S.

BY SAT THE UPPER LEVEL TROUGH OVER THE SWRN US WILL MOVE INTO THE
GREAT BASIN WITH SSW FLOW ALOFT OVER THE AREA.  SFC LOW PRES WILL
EXTEND FM CNTRL WY INTO ERN CO WITH SELY LOW LVL FLOW EAST OF THE
MTNS.  WITH ANOTHER SHOT OF MID LVL ASCENT FCST TO AFFECT THE AREA
WILL LIKELY SEE A GOOD CHC OF SHOWERS AND TSTMS ACROSS THE AREA
WITH SOME SNOW IN THE MTNS.

FOR SAT NIGHT INTO SUN THERE IS SOME DISAGREEMENT BETWEEN THE ECMWF
AND GFS.  THE GFS LIFTS THE MAIN TROUGH INTO WY WHILE THE ECMWF
MOVES IT ACROSS COLORADO.  IF THE TROUGH LIFTS INTO WY THEN PCPN
CHANCES ACROSS NRN CO WOULD BE LOWER WHILE THE ECMWF SOLUTION WOULD
LEAD TO MORE UNSETTLED WEATHER FOR SUN.  FOR NOW WILL JUST KEEP IN A
CHC OF PCPN AND KEEP HIGHS BLO NORMAL.  BY MON THE UPPER LEVEL
TROUGH SHOULD BE EAST OF THE AREA WITH SWLY MID LVL FLOW DEVELOPING.
THIS SHOULD LEAD TO DRIER CONDITIONS WITH WARMER TEMPS.  HOWEVER
THERE WILL STILL BE ENOUGH INSTABILITY FOR AT LEAST A SLIGHT CHC OF
TSTMS ACROSS THE AREA.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 937 AM MDT TUE MAY 19 2015

LOW CLOUDS WILL PREVAIL TODAY AND TONIGHT. CEILINGS AROUND
1500-3000 FEET WILL SLOWLY RISE THROUGH THE DAY. CEILINGS WILL
THEN LOWER OVERNIGHT...LIKELY BELOW 1000 FEET BY 12Z WEDNESDAY.
COULD ALSO BE FOG WEDNESDAY MORNING. RAIN WILL BE DECREASING TODAY
AND BECOME MORE SHOWERY WITH NOT MUCH MORE REDUCTIONS IN
VISIBILITY. EAST TO NORTHEASTERLY WINDS UP TO 20 KNOTS ARE
EXPECTED THROUGH 00Z. A DENVER CYCLONE MAY REFORM LATER THIS
AFTERNOON AND PRODUCE VARIABLE WINDS AGAIN BEFORE THE E/NELY
WINDS ARE EXPECTED AGAIN OVERNIGHT AND INTO WEDNESDAY.

&&

.HYDROLOGY...
ISSUED AT 937 AM MDT TUE MAY 19 2015

SATURATED SOILS CONTINUE TO ALLOW EASY PONDING OF WATER OR MINOR
FLOODING OF LOW LYING AREAS ACROSS NORTHEAST COLORADO. STILL
EXPECTING AN INCH TO AN INCH AND HALF OF RAINFALL ACROSS FAR
NORTHEAST COLORADO THROUGH TODAY....WITH ABOUT HALF AN INCH
FURTHER SOUTH AND WEST TOWARD THE METRO AREA AND PALMER DIVIDE.
GOOD UPSLOPE FLOW INTO THE NORTHERN FOOTHILLS SET THE STAGE FOR
SOME MINOR WATER CONCERNS...THEREFORE A SMALL STREAM FLOOD
ADVISORY HAS BEEN ISSUED THROUGH THIS MORNING. RAINFALL AMOUNTS
WILL BE DECREASING BY NOON. RAINFALL RATES WILL GENERALLY BE LESS
THAN A QUARTER INCH PER HOUR SO THE THREAT FOR FLASH FLOODING IS
LOW.

DUE TO RECENT RAINFALL OBSERVATIONS AND THE ADDITIONAL WATER
DRAINING...THE PREVIOUS FLOOD WATCH HAS BEEN UPGRADED TO A WARNING
STARTING TONIGHT FOR THE CACHE LA POUDRE NEAR GREELEY AND THE
SOUTH PLATTE FROM MORGAN COUNTY DOWNSTREAM TO NORTHWEST WASHINGTON
COUNTIES AS THE RIVERS RISE OVER THE NEXT FEW DAYS. EXPECT
ELEVATED WATERS ALONG ALL OTHER RIVERS ACROSS NORTHEAST COLORADO.
THE ELEVATED CACHE LA POUDRE NEAR FORT COLLINS IS EXPECTED TO
REMAIN IN ITS BANKS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR COZ037.

WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ033-034.

&&

UPDATE...KRIEDERMAN
SHORT TERM...MEIER
LONG TERM...RPK
AVIATION...KRIEDERMAN
HYDROLOGY...KRIEDERMAN
Hazardous weather outlook, May 19, 4:07 AM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
407 AM MDT TUE MAY 19 2015

COZ030>051-201015-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
407 AM MDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

RAIN AND HEAVY MOUNTAIN SNOW WILL CONTINUE THIS MORNING AS THE
NEXT WEATHER SYSTEM MOVES ACROSS COLORADO. TOTAL RAINFALL FROM THE
FOOTHILLS EASTWARD ACROSS THE PLAINS IS EXPECTED TO RANGE BETWEEN
1 AND 1.5 INCHES. POSSIBLY UP TO 2 INCHES IN THE NORTHERN
FOOTHILLS AND IN SOUTHERN WASHINGTON AND LINCOLN COUNTIES. SMALL
CREEKS AND STREAMS MAY INITIALLY SEE MINOR FLOODING CONCERNS...
POSSIBLY SPREADING TO MAINSTREAM RIVERS ALONG THE FRONT RANGE
TUESDAY AND FARTHER EAST ON THE PLAINS BY WEDNESDAY. PEOPLE ALONG
STREAMS AND IN LOW LYING AREAS SHOULD REMAIN ALERT FOR RISING
WATER LEVELS.

SNOW IS EXPECTED ABOVE 9000 FEET AND POSSIBLY MIXED WITH RAIN DOWN
TO 8000 FEET. TOTAL SNOWFALL OF 10 TO 20 INCHES CAN BE EXPECTED
BY THIS EVENING ABOVE 10 THOUSAND FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND THURSDAY WILL BE DRIER...BUT THERE WILL STILL BE A
CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH
DAY ESPECIALLY IN THE MOUNTAINS AND FOOTHILLS. ANOTHER SYSTEM MAY
AFFECT THE AREA THURSDAY NIGHT INTO FRIDAY BRINGING MORE
WIDESPREAD AND SIGNIFICANT PRECIPITATION TO THE AREA.

FOR THE WEEKEND IT WILL REMAIN UNSETTLED WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, May 19, 8:40 AM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
840 AM MDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     SNOW             3 NNE BAILEY            39.43N 105.44W
05/19/2015  M3.0 INCH        PARK               CO   TRAINED SPOTTER

            ELEVATION 8540 FT.

0715 AM     HEAVY RAIN       1 S EVERGREEN           39.63N 105.34W
05/19/2015  M0.71 INCH       JEFFERSON          CO   TRAINED SPOTTER

            RAINFALL OVERNIGHT

0700 AM     SNOW             7 WNW LAKE GEORGE       39.02N 105.49W
05/19/2015  M3.8 INCH        PARK               CO   TRAINED SPOTTER

0700 AM     SNOW             3 SE BRECKENRIDGE       39.48N 106.01W
05/19/2015  M7.0 INCH        SUMMIT             CO   TRAINED SPOTTER

            24-HR STORM TOTAL

0700 AM     HEAVY RAIN       1 E BUCKHORN MOUNTAIN   40.61N 105.31W
05/19/2015  M1.14 INCH       LARIMER            CO   TRAINED SPOTTER

            24-HR RAINFALL.

0700 AM     SNOW             6 NNW BAILEY            39.48N 105.51W
05/19/2015  M2.7 INCH        PARK               CO   TRAINED SPOTTER

0700 AM     SNOW             3 W CONIFER             39.51N 105.36W
05/19/2015  M2.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

&&

FCOOPER
Local storm report, May 19, 9:00 AM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
900 AM MDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     HEAVY RAIN       1 W LIMON               39.27N 103.71W
05/19/2015  M1.25 INCH       LINCOLN            CO   TRAINED SPOTTER

            RAINFALL OVERNIGHT. RAINFALL IS DECREASING.

0811 AM     SNOW             3 NNE BAILEY            39.43N 105.44W
05/19/2015  M3.0 INCH        PARK               CO   TRAINED SPOTTER

            ELEVATION 8540 FT.

0800 AM     SNOW             2 SSE BRECKENRIDGE      39.47N 106.03W
05/19/2015  M6.1 INCH        SUMMIT             CO   TRAINED SPOTTER

            SNOWFALL SINCE 6 PM MONDAY EVENING.

0715 AM     HEAVY RAIN       1 S EVERGREEN           39.63N 105.34W
05/19/2015  M0.71 INCH       JEFFERSON          CO   TRAINED SPOTTER

            RAINFALL OVERNIGHT

0700 AM     HEAVY RAIN       1 E BUCKHORN MOUNTAIN   40.61N 105.31W
05/19/2015  M1.14 INCH       LARIMER            CO   TRAINED SPOTTER

            24-HR RAINFALL.

0700 AM     SNOW             6 NNW BAILEY            39.48N 105.51W
05/19/2015  M2.7 INCH        PARK               CO   TRAINED SPOTTER

0700 AM     SNOW             3 W CONIFER             39.51N 105.36W
05/19/2015  M2.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0700 AM     SNOW             3 SE BRECKENRIDGE       39.48N 106.01W
05/19/2015  M7.0 INCH        SUMMIT             CO   TRAINED SPOTTER

            24-HR STORM TOTAL

0700 AM     SNOW             7 WNW LAKE GEORGE       39.02N 105.49W
05/19/2015  M3.8 INCH        PARK               CO   TRAINED SPOTTER

&&

FCOOPER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:53 PM MDTRiver Flood WatchBOUWeld30 hr
May 18, 7:53 PM MDTRiver Flood WatchBOUMorgan30 hr
May 18, 7:53 PM MDTRiver Flood WatchBOULogan, Morgan, Washington30 hr
May 18, 7:53 PM MDTRiver Flood WatchBOUWeld30 hr
May 18, 11:48 PM MDTWinter Weather AdvisoryBOUPark12 hr
May 19, 6:52 AM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Elbert, Lincoln, Logan, Morgan and 4 more8 hr
May 19, 7:35 AM MDTAreal Flood AdvisoryBOUBoulder, Larimer6 hr
May 19, 9:47 AM MDTRiver Flood WarningBOULogan, Morgan, Washington4 days
May 19, 9:47 AM MDTRiver Flood WarningBOUWeld10 days
May 19, 9:47 AM MDTRiver Flood WarningBOUWeld9 days
May 19, 9:47 AM MDTRiver Flood WarningBOUMorgan8 days
May 19, 2:15 PM MDTAreal Flood AdvisoryBOUBoulder, Larimer4 hr

Nearby

River Flood Warnings in Colorado, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.